MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC IMRIS HC300 IOHV2 HEAD FLEX COIL; MAGNETIC RESONANCE IMAGING COILS

IMRIS - DEERFIELD IMAGING, INC IMRIS HC300 IOHV2 HEAD FLEX COIL; MAGNETIC RESONANCE IMAGING COILS
Model Number HC300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Head Injury (1879)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The burn to the patient's forehead appeared to have been caused by the mr-conditional medtronic axiem stealth array device that was applied to the patient's forehead prior to and during intraoperative scanning.This was the hospital or staff's conclusion.A flex coil involved in the procedure was returned for evaluation.It was functionally tested/ inspected and found that the signal to noise ratio did not meet specification.It appeared that the coil had been dropped because there the pre-amps were found to be loose.It was concluded that, although the coil did not meet snr, it did not contribute to the burn on the patient's forehead.
 
Event or Problem Description
A neurological procedure with intraoperative scan took place on a (b)(6) month old pediatric patient.After the mri scan was completed and the patient was undraped, a full-thickness burn was noted to the patient's forehead.Per the hospital and their investigation, it was determined that the cause of the burn was a medtronic mr conditional axiem stealth array that was in place on the patient's forehead.There were two factors involved in the burn: first, there was a disconnect between the or and the mr technician that the device was in use and still on the patient's forehead prior to and during the scan; secondly, the instructions for use for the medtronic array was not followed for use within an mri, thus creating a full-thickness burn to the patient's forehead by the uncoiled wire that connects to the array.At the time of the scan, imris flex coils were being utilized however; there does not appear to be any relationship between the imris components and the patient burn.A hospital staff reported the incident to medtronic.

Brand Name
IMRIS HC300 IOHV2 HEAD FLEX COIL
Common Device Name
MAGNETIC RESONANCE IMAGING COILS
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
kwaku amoah
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key13440837
Report Number3010326005-2019-00028
Device Sequence Number4304515
Product Code MOS
UDI-Device Identifier00857534006226
UDI-Public00857534006226
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace,Inspection
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHC300
Device Catalogue Number110833-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 MO
Patient SexUnknown